What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 20, 1:37 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, May 20, 1:37 PM CST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
237 PM CDT Tue May 20 2025
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Wednesday Night)
Issued at 235 PM CDT Tue May 20 2025
Convection begins to light up as of the 19Z hour, ahead of a
northeast to southwest oriented cold front which is poised just on
the western border of the ArkLaTex this afternoon. Showers and
storms which develop have the potential to become strong to severe,
particularly as they trek further east of the I-49 corridor. The
highest probability exists for large hail as the hazard associated
with these storms, but damaging wind gusts and an isolated tornado
or two cannot be ruled out.
Driven by the advancing cold front, convection looks to move
eastward out of the area fairly swiftly, coming to an end for our
southeasternmost Louisiana parishes by late this evening. Skies will
rapidly clear behind the departing storms, making for a mostly clear
remainder of the night. Temperatures will be nudged down by the
front, dropping into the middle 50s north and lower 60s south. The
cooling effect will be short-lived, however, as high temperatures
once again soar into the upper 80s and lower 80s Wednesday
afternoon, under partly cloudy to mostly sunny skies. Wednesday
night will follow with another round of upper 50s and lower 60s
across the ArkLaTex.
/26/
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 235 PM CDT Tue May 20 2025
The upper level trough which swings tonight's cold front across the
south central CONUS will give way to pseudo-zonal flow aloft through
the middle of this work week. By Thursday, amplifying ridging over
the Front Range of the Rockies will establish a northwest flow
pattern aloft. Those familiar with ArkLaTex wx may well recognize
this setup at this time of year as favorable for an unsettled
weather pattern, but as of this writing, it is a relief to say that
impacts to the region look limited through the end of this week,
with only slight chances of storms in extreme southeast Oklahoma and
possibly adjacent zones of southwest Arkansas early Friday, with
scattered chances again into Saturday.
Late in the weekend, the aforementioned ridge will be in the process
of pushing eastward over the Great Plains and into the Midwest, and
as it makes its progress east, a shortwave trough looks to try to
organize itself embedded in the western fringe of the ridging. With
this emerging forcing mechanism as the catalyst, Sunday will see the
most widespread rainfall chances in several days, as showers and
storms begin early to the northwest and overspread the area through
the day. This will begin another soggy pattern, as a series of weak
upper level disturbances sustain near areawide rainfall chances
through to the end of this extended forecast period. Highs in the
80s and 90s will continue through the weekend, before next week's
rainfall brings max temps back into the 70s and 80s. Meanwhile,
lows look to remain in the 60s and 70s throughout.
/26/
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Tue May 20 2025
For the 20/18Z TAF period, a cold front continues to advance SE
through our airspace this afternoon with convection increasing in
coverage over the SE half of our region. This could potentially
impact the SHV/LFK/ELD/MLU terminals so have maintained VCTS at
these locations through this afternoon. Otherwise, low VFR cigs
will gradually clear from NW to SE with fropa at all sites by this
evening and just some high cirrus returning on Wednesday. Breezy
S/SW winds ahead of the cold front will continue to veer W/NW with
fropa as speeds range from 10-15 kts with higher gusts over 20 kts
before diminishing overnight. Winds will shift back to the E/SE on
Wednesday with speeds generally light between 5-10 kts.
/19/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 237 AM CDT Tue May 20 2025
Spotter activation will be needed this morning across northeast
Texas, far northern Louisiana, southwest Arkansas, and southeast
Oklahoma. Additional thunderstorms this afternoon and evening may
require additional activation across northern Louisiana and south
central Arkansas where a Slight Risk is in place.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 91 65 94 / 10 0 0 0
MLU 62 88 63 91 / 40 0 0 0
DEQ 55 86 58 84 / 0 0 0 10
TXK 59 90 62 89 / 0 0 0 10
ELD 56 88 59 90 / 10 0 0 0
TYR 61 88 65 90 / 0 0 0 0
GGG 59 89 63 90 / 0 0 0 0
LFK 62 91 65 94 / 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...26
LONG TERM....26
AVIATION...19
In the hours before
Special weather statement, May 20, 1:49 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
249 PM CDT Tue May 20 2025
LAZ003-004-012-202030-
Bienville LA-Claiborne LA-Webster LA-
249 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WEBSTER...SOUTH
CENTRAL CLAIBORNE AND NORTHEASTERN BIENVILLE PARISHES THROUGH 330 PM
CDT...
At 249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sibley, or 8 miles southwest of Minden, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Athens, Sibley, Plum Orchard Landing, Doyline, Dubberly, Heflin,
Noles Landing, Dixie Inn, Lake Bistineau North, Ogden, Gibsland, Ada,
Mount Lebanon, Bryceland, and Minden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3241 9339 3257 9344 3268 9298 3246 9292
TIME...MOT...LOC 1949Z 256DEG 24KT 3250 9334
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 20, 1:54 PM CST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
254 PM CDT Tue May 20 2025
LAZ004>006-202045-
Lincoln LA-Union LA-Claiborne LA-
254 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN UNION...SOUTHEASTERN
CLAIBORNE AND NORTHWESTERN LINCOLN PARISHES THROUGH 345 PM CDT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Homer, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bernice, Lisbon, Mount Zion, Aycock, Spearsville, Cooley, Lake
Clairborne, Corinth, Shiloh, Unionville, Dubach, Lillie, Athens, and
Homer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3261 9300 3278 9306 3295 9256 3269 9247
TIME...MOT...LOC 1953Z 253DEG 22KT 3272 9295
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 20, 2:30 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
330 PM CDT Tue May 20 2025
ARZ073-202115-
Union AR-
330 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL UNION COUNTY THROUGH 415
PM CDT...
At 330 PM CDT, Doppler radar was tracking a strong thunderstorm over
El Dorado, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hillsboro, New London, El Dorado, Urbana, Pigeon Hill, Lawson,
Catesville, Moro Bay State Park, and Strong.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Arkansas.
&&
LAT...LON 3312 9212 3310 9268 3328 9271 3332 9247
3330 9246 3329 9247 3327 9242 3328 9238
3330 9235 3328 9234 3328 9233 3326 9232
3328 9230 3326 9229 3325 9223 3321 9223
3320 9221 3321 9218 3316 9217 3316 9211
TIME...MOT...LOC 2030Z 262DEG 39KT 3319 9263
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 20, 3:10 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
410 PM CDT Tue May 20 2025
LAZ012>014-021-202200-
Caldwell LA-Bienville LA-Ouachita LA-Jackson LA-
410 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CALDWELL...
JACKSON...SOUTHWESTERN OUACHITA AND EAST CENTRAL BIENVILLE PARISHES
THROUGH 500 PM CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jonesboro, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
East Hodge, Eros, Hodge, Jonesboro, Liberty Hill, Mineral Springs,
Caderville, North Hodge, Quitman, Mount Olive, Luna, Chatham, and
Lapine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central and northwestern Louisiana.
&&
LAT...LON 3221 9286 3238 9289 3251 9221 3226 9217
TIME...MOT...LOC 2109Z 262DEG 38KT 3229 9280
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 20, 3:15 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
415 PM CDT Tue May 20 2025
ARZ073-202145-
Union AR-
415 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN UNION COUNTY
THROUGH 445 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm over
Strong, or 10 miles northwest of Huttig, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Felsenthal, New London, Lapile, Strong, and Huttig.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Arkansas.
&&
LAT...LON 3312 9212 3311 9214 3307 9213 3306 9211
3303 9239 3320 9243 3325 9223 3323 9223
3323 9222 3321 9223 3320 9221 3321 9218
3319 9218 3318 9216 3316 9217 3317 9215
3316 9211
TIME...MOT...LOC 2115Z 258DEG 38KT 3313 9232
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 20, 3:27 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
427 PM CDT Tue May 20 2025
LAZ010>012-018-202200-
De Soto LA-Bienville LA-Natchitoches LA-Red River LA-
427 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DE SOTO...
SOUTHEASTERN RED RIVER...NORTHWESTERN NATCHITOCHES AND SOUTH CENTRAL
BIENVILLE PARISHES THROUGH 500 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coushatta, or 19 miles east of Mansfield, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake End, Evelyn, Campti, Saline, Martin, Edgefield, Hanna, Black
Lake, Chestnut, Coushatta, Creston, Rambin, Ashland, Armistead,
Lucky, and Goldonna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Louisiana.
&&
LAT...LON 3188 9345 3199 9348 3227 9296 3190 9293
TIME...MOT...LOC 2126Z 261DEG 37KT 3195 9339
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
20